Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 197, NWS Springfield, MO

August 4, 2016Ozark County, Taney County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 4, 2016, 6:00 PM CDT for Ozark County, Taney County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2016, 6:00 PM CDT (23:00 UTC)
Expired
Aug 4, 2016, 6:45 PM CDT
In force
45 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ozark County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

120 
WUUS53 KSGF 042300
SVRSGF
MOC153-213-042345-
/O.NEW.KSGF.SV.W.0197.160804T2300Z-160804T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 PM CDT THU AUG 4 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TANEY COUNTY IN SOUTHWESTERN MISSOURI...
  SOUTHWESTERN OZARK COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 645 PM CDT

* AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
  NORTHEAST OF DIAMOND CITY...OR 5 MILES NORTH OF PROTEM...AND IS
  NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BULL SHOALS LAKE...               THEODOSIA...
  PROTEM...                         RUETER...
  LONG RUN...                       

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3653 9288 3658 9291 3663 9291 3668 9287
      3669 9278 3666 9272 3662 9268 3657 9266
      3652 9267 3649 9272 3650 9278 3650 9283
TIME...MOT...LOC 2259Z 300DEG 3KT 3660 9281 

HAIL...<.75IN
WIND...60MPH
 
$$

CRAMER
2 follow-up statements
821 
WWUS53 KSGF 042320
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT THU AUG 4 2016

MOC153-042329-
/O.CAN.KSGF.SV.W.0197.000000T0000Z-160804T2345Z/
OZARK MO-
620 PM CDT THU AUG 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OZARK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3655 9289 3658 9291 3663 9291 3668 9287
      3668 9280 3665 9277 3660 9277 3656 9279
      3654 9284
TIME...MOT...LOC 2319Z 195DEG 1KT 3662 9287 

$$

MOC213-042345-
/O.CON.KSGF.SV.W.0197.000000T0000Z-160804T2345Z/
TANEY MO-
620 PM CDT THU AUG 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN TANEY COUNTY...

AT 619 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
DIAMOND CITY...OR 5 MILES NORTH OF PROTEM...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RUETER...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3655 9289 3658 9291 3663 9291 3668 9287
      3668 9280 3665 9277 3660 9277 3656 9279
      3654 9284
TIME...MOT...LOC 2319Z 195DEG 1KT 3662 9287 

HAIL...<.75IN
WIND...60MPH
 
$$

CRAMER
912 
WWUS53 KSGF 042335
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CDT THU AUG 4 2016

MOC213-042345-
/O.EXP.KSGF.SV.W.0197.000000T0000Z-160804T2345Z/
TANEY MO-
635 PM CDT THU AUG 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TANEY COUNTY WILL
EXPIRE AT 645 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3655 9289 3658 9291 3663 9291 3668 9287
      3668 9280 3665 9277 3660 9277 3656 9279
      3654 9284
TIME...MOT...LOC 2333Z 300DEG 3KT 3662 9287 

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:01 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 4, 3:01 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
301 PM CDT THU AUG 4 2016

.SHORT TERM...(This evening through Friday)
Issued at 301 PM CDT Thu Aug 4 2016

This evening a few isolated thunderstorms and showers could be
posisble mainly along and east of US65.

The current heat advisory has not been extended due to the current
grids for tomorrow not hitting the criteria of 105 degrees. This
will need to be monitored for future forecasts if our
temperatures increase through the day. As the frontal boundary
approaches tomorrow afternoon, there is a slight chance of
showers and thunderstorms in the northern part of the CWA but
can't rule out an isolated thunderstorm for the rest of the
region.

.LONG TERM...(Friday Night through Thursday)
Issued at 301 PM CDT Thu Aug 4 2016

As we head into the weekend the aforementioned frontal boundary
will be moving into our CWA, which will help aid in our daily
chances of showers and thunderstorms. Afternoon and evening
development chances are more likely due the nocturnal LLJ
increasing during the overnight periods. This cycle will continue
on through the middle of next week.

Temperatures look to be slightly cooler next week ranging from the
upper 80s to middle 90s for the beginning of next week. The latter
half of the week we could see temperatures creeping back up as
the chances of showers decreases and ridge begins to build back up
out to our west.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1248 PM CDT Thu Aug 4 2016

Isolated to widely scattered thunderstorms will be possible this
afternoon across southern Missouri. MVFR and brief IFR can be
expected with any storms, along with locally gusty winds. At this
time, we have kept thunderstorms out of the TAFs as coverage will
be fairly limited. However, amendments will be needed if storms
approach any of the aerodromes. Any storms that form will then
diminish this evening with VFR expected overnight and into Friday
morning.

&&

.SGF Watches/Warnings/Advisories...
MO...Heat Advisory until 8 PM CDT this evening for MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.

&&

SHORT TERM...Foscato
LONG TERM...Foscato
AVIATION...Schaumann
Hazardous weather outlook, Aug 4, 3:35 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT THU AUG 4 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
335 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  ELEVATED TO SIGNIFICANT EXCESSIVE HEAT RISK.

DISCUSSION...

  HOT AND HUMID CONDITIONS WILL CONTINUE INTO EARLY THIS
  EVENING ACROSS THE REGION WITH HEAT INDICES RANGING FROM 102
  TO 108 DEGREES.

  ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
  INTO EARLY THIS EVENING ACROSS THE MISSOURI OZARKS. A FEW OF
  THESE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND HAIL UP TO
  THE SIZE OF NICKELS. OTHERWISE...CLOUD TO GROUND LIGHTNING
  AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN POTENTIAL HAZARDS
  FROM THESE STORMS. THERE WILL BE A LIMITED RISK FOR LOCALIZED
  FLASH FLOODING.

  ADDITIONALLY...A COMPLEX OF STORMS IS EXPECTED TO DEVELOP
  ACROSS THE CORNBELT REGION OVERNIGHT TONIGHT. MUCH OF THIS
  ACTIVITY SHOULD STAY TO THE NORTH...HOWEVER...WE CAN'T RULE OUT
  STORMS IMPACTING WEST CENTRAL MISSOURI AND POINTS EASTWARD LATE
  TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE END OF THIS
  WEEK AND INTO NEXT WEEK. THIS WEEKEND WILL BE SLIGHTLY COOLER
  FOR MUCH OF THE REGION AS RAIN AND THUNDERSTORM CHANCES
  INCREASE. HEAT INDEX VALUES WILL THEN INCREASE TO THE UPPER 90S
  TO LOWER 100S EARLY NEXT WEEK AS RAIN CHANCES BEGIN TO
  GRADUALLY DECREASE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:10 PM CDTFlash Flood WarningSGFLaclede4 hr
Aug 3, 7:27 PM CDTSevere Thunderstorm WarningSGFOregon33 min
Aug 3, 7:49 PM CDTSevere Thunderstorm WarningSGFOzark26 min
Aug 3, 8:12 PM CDTSevere Thunderstorm WarningSGFOzark18 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.